Jump to ContentJump to Main Navigation
Show Summary Details
More options …

International Journal of Nonlinear Sciences and Numerical Simulation

Editor-in-Chief: Birnir, Björn

Editorial Board: Armbruster, Dieter / Chen, Xi / Bessaih, Hakima / Chou, Tom / Grauer, Rainer / Marzocchella, Antonio / Rangarajan, Govindan / Trivisa, Konstantina / Weikard, Rudi


IMPACT FACTOR 2017: 1.162

CiteScore 2017: 1.41

SCImago Journal Rank (SJR) 2017: 0.382
Source Normalized Impact per Paper (SNIP) 2017: 0.636

Mathematical Citation Quotient (MCQ) 2017: 0.12

Online
ISSN
2191-0294
See all formats and pricing
More options …
Volume 19, Issue 7-8

Issues

Two-Dimensional Legendre Wavelets for Solving Variable-Order Fractional Nonlinear Advection-Diffusion Equation with Variable Coefficients

M. Hosseininia / M. H. Heydari / Z. Avazzadeh / F. M. Maalek Ghaini
Published Online: 2018-10-23 | DOI: https://doi.org/10.1515/ijnsns-2018-0168

Abstract

This article studies a numerical scheme for solving two-dimensional variable-order time fractional nonlinear advection-diffusion equation with variable coefficients, where the variable-order fractional derivative is in the Caputo type. The main idea is expanding the solution in terms of the 2D Legendre wavelets (2D LWs) where the variable-order time fractional derivative is discretized. We describe the method using the matrix operators and then implement it for solving various types of fractional advection-diffusion equations. The experimental results show the computational efficiency of the new approach.

Keywords: variable-order fractional derivative; variable-order fractional advection-diffusion equation; variable coefficients; Legendre wavelets (LWs); finite difference scheme

MSC 2010: 34A08

References

  • [1]

    S. Shen, F. Liu, J. Chen, I. Turner and V. Anh, Numerical techniques for the variable order time fractional diffusion equation, Appl. Math. Comput. 218 (2012), 10861–10870.Google Scholar

  • [2]

    Y. Chen, L. Liu, B. Li and Y. Sun, Numerical solution for the variable order linear cable equation with Bernstein polynomials, Appl. Math. Comput. 238 (2014), 329–341.

  • [3]

    I. Podlubny, Fractional differential equations, Academic Press, San Diego, CA, 1999.Google Scholar

  • [4]

    K. B. Oldham and J. Spanier, The fractional calculus, Academic Press, New York, 1974.Google Scholar

  • [5]

    K. S. Miller and B. Ross, An introduction to the fractional calculus and fractional differential equations, John Wiley and Sons, New York, 1993.Google Scholar

  • [6]

    S. Esmaeili, M. Shamsi and Y. Luchko, Numerical solution of fractional differential equations with a collocation method based on Muntz polynomials, Comput. Math. Appl. 62 (2011), 918–929.Google Scholar

  • [7]

    F. Mardani, The fundamental solutions for the fractional diffusion-wave equation, Appl. Math. Lett. 96 (1996), 23–28.Google Scholar

  • [8]

    C. Tadjeran, M. M. Meerschaert and H.-P. Scheffler, A second-order accurate numerical approximation for the fractional diffusion equation, J. Comput. Phys. 213 (2006), 205213.Google Scholar

  • [9]

    F. Liu, P. Zhuang, V. Anh, I. Turner and K. Burrage, Stability and convergence of the difference methods for the spacetime fractional advection diffusion equation, Appl. Math. Comput. 191 (2007), 12–20.

  • [10]

    S. Momani, An algorithm for solving the fractional convection diffusion equation with nonlinear source term, Commun. Nonlinear Sci. Numer. Simul. 12 (2007), 12831290.Google Scholar

  • [11]

    S. Shen, F. Liu and V. Anh, Numerical approximations and solution techniques for the space-time Riesz Caputo fractional advection-diffusion equation, Numer. Algor. 56 (2011), 383–403.Google Scholar

  • [12]

    Y. Zhenga, C. Li and Z. Zhao, A note on the finite element method for the space-fractional advection diffusion equation, Comput. Math. Appl. 59 (2010), 1718–1726.Google Scholar

  • [13]

    S. Momani and A. Yildirim, Analytical approximate solutions of the fractional convection diffusion equation with nonlinear source term by He’s Homotopy perturbation method, Int. J. Comput. Math. 87 (2010), 1057–1065.Google Scholar

  • [14]

    K. Wang and H. Wang, A fast characteristic finite difference method for fractional advection diffusion equations, Adv. Water Resour. 34 (2011), 810–816.Google Scholar

  • [15]

    H. Jiang, F. Liub, I. Turner and K. Burrageb, Analytical solutions for the multi-term timespace Caputo Riesz fractional advection diffusion equations on a finite domain, J. Math. Anal. Appl, 389 (2012), 1117–1127.

  • [16]

    S. Shen, F. Liu, V. Anh, I. Turner and J. Chen, A characteristic difference method for the variable-order fractional advection-diffusion equation, J. Appl. Math. Comput. 42 (2013), 371–386.Google Scholar

  • [17]

    M. Parvizi, M. R. Eslahchi and M. Dehghan, Numerical solution of fractional advection-diffusion equation with a nonlinear source term, Numer. Algor. 68(3) (2015), 601–629.Google Scholar

  • [18]

    A. Mardani, M. R. Hooshmandasl, M. H. Heydari and C. Cattani, A meshless method for solving the time fractional advection diffusion equation with variable coefficients, Comput. Math. Appl. 75(1) (2017), 122–133.Google Scholar

  • [19]

    S. G. Samko and B. Ross, Integration and differentiation to a variable fractional order, Integral. Transform. Spec. Funct. 1 (1993), 277–300.Google Scholar

  • [20]

    S. G. Samko, Fractional integration and differentiation of variable order, Anal. Math. 21 (1995), 213–236.Google Scholar

  • [21]

    S. G. Samko, Fractional integration and differentiation of variable order: an overview, Nonlinear Dyn. 71 (2013), 653–662.CrossrefWeb of ScienceGoogle Scholar

  • [22]

    H. G. Sun, W. Chen, H. Wei and Y.Q. Chen, A comparative study of constant-order and variable-order fractional models in characterizing memory property of systems, Eur. Phys. J. Spec. Top. 193 (2011), 185–192.Google Scholar

  • [23]

    J. J. Shyu, S. C. Pei and C. H. Chan, An iterative method for the design of variable fractional-order FIR differintegrators, Signal Process. 89 (2009), 320–327.Google Scholar

  • [24]

    C. Coimbra, Mechanics with variable-order differential operators, Ann. Phys. 12 (2003), 692–703.Google Scholar

  • [25]

    A. V. Chechkin, R. Gorenflo and I. M. Sokolov, Fractional diffusion in inhomogeneous media, J. Phys. A, Math. Gen. 38 (2005), 679–684.Google Scholar

  • [26]

    F. Santamaria, E. De Schutter, S. Wils and G. J. Augustine, Anomalous diffusion in purkinje cell dendrites caused by spines, Neuron. 52 (2006), 635–648.Google Scholar

  • [27]

    P. Zhaung, F. Liu, V. Ahn and I. Turner, Numerical methods for the variable-order fractional advection-diffusion equation with nonlinear source term, Soc. Indust. Appl. Math. 47 (2009), 1760–1781.

  • [28]

    Y. Shekari, A. Tayebi and M. H. Heydari, A meshless method for solving two-dimensional variable-order time fractional advection-diffusion equation, J. Comput. Phys. 340 (2017), 655–669.

  • [29]

    C. Canuto, M. Hussaini, A. Quarteroni, and T. Zang, Spectral methods in fluid dynamics, Springer, Berlin, 1998.Google Scholar

  • [30]

    M. H. Heydari, M. R. Hooshmandasl, F. M. Maalek Ghaini and C. Cattani, Wavelets method for the time fractional diffusion-wave equation, Phys. Lett. A. 379 (2015), 71–76.Google Scholar

  • [31]

    F. Yin, J. Song and F. Lu, A coupled method of Laplace transform and Legendre wavelets for nonlinear Klein-Gordon equations, Math. Methods Appl. Sci. 37 (2014), 781–791.Google Scholar

About the article

Received: 2018-06-11

Accepted: 2018-09-13

Published Online: 2018-10-23

Published in Print: 2018-12-19


Citation Information: International Journal of Nonlinear Sciences and Numerical Simulation, Volume 19, Issue 7-8, Pages 793–802, ISSN (Online) 2191-0294, ISSN (Print) 1565-1339, DOI: https://doi.org/10.1515/ijnsns-2018-0168.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in